MAUDE Adverse Event Report: BARD ACCESS SYSTEMS ACCUCATH, 18GX1.25 BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS ACCUCATH, 18GX1.25 BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.The device has not been returned to the manufacturer for evaluation, as the device was discarded after the event occurred.A lot history review (lhr) of recq0401 showed one other similar product complaint (s) from this lot number.
 
Event or Problem Description
It was reported that when placing an 18g 1.25 inch accucath catheter with ultrasound guidance, the blood return was good, but the guidewire would not thread.The guidewire was retracted and repositioned several times and eventually thread through for a successful iv placement.It was observed that the tip of the guidewire appeared to be altered after removal and a right arm x-ray was ordered.It was stated the patient was taken to surgery and the iv was used without any problems.The radiologist stated there was a thin line on the x-ray, but could not confirm if it was a piece of wire or not.The ir np stated that it was too small to retrieve if it is wire and the iv was removed without incident.It was reported that the area was without any swelling, redness, or tenderness.The wire could not be palpated and the patient was discharged without any apparent harm.

Brand Name
ACCUCATH, 18GX1.25 BASIC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8189465
Report Number3006260740-2018-03643
Device Sequence Number13982865
Product Code FOZ
UDI-Device Identifier00801741110900
UDI-Public(01)00801741110900
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAC0181250
Device Lot NumberRECQ0401
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2018
Initial Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;